Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A characterization of regularity in topology


Author: Oswald Wyler
Journal: Proc. Amer. Math. Soc. 29 (1971), 588-590
MSC: Primary 54.23
DOI: https://doi.org/10.1090/S0002-9939-1971-0281146-X
MathSciNet review: 0281146
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show in this paper that a topological space satisfies $ {T_3}$ (which we do not intend to imply $ {T_2}$) if and only if convergence of filters is a continuous relation. In particular, a Hausdorff space is regular if and only if convergence of filters is a continuous mapping. We propose a new, categorically motivated, definition of continuous relations between topological spaces, and we compare it with two existing continuity concepts for relations.


References [Enhancements On Off] (What's this?)

  • [1] C. Berge, Topological spaces, Macmillan, New York, 1963.
  • [2] A. S. Davis, Indexed systems of neighborhoods for general topological spaces, Amer. Math. Monthly 68 (1961), 886-893. MR 35 #4869. MR 0214017 (35:4869)
  • [3] E. A. Michael, Topologies on spaces of subsets, Trans. Amer. Math. Soc. 71 (1951), 152-182. MR 13, 54. MR 0042109 (13:54f)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.23

Retrieve articles in all journals with MSC: 54.23


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0281146-X
Keywords: Regular topological space, regular Hausdorff space, convergence of filters, continuous relation, upper semicontinuous relation, lower semicontinuous relation
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society